Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 175, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 17, 2006, 8:19 PM CDT for Republic County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2006, 8:19 PM CDT (01:19 UTC)
- Expired
- Aug 17, 2006, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Republic County, KS
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2848 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:50 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 17, 3:50 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CDT THU AUG 17 2006 DISCUSSION... UPPER AIR PATTERN REMAINS SIMILAR TO WEDNESDAY WITH UPPER RIDGE TO THE SOUTHEAST AND TROF IN THE PACIFIC NORTHWEST WITH VERY MOIST ATMOSPHERE IN BETWEEN. PRECIPITABLE WATER VALUES ARE AT TO ABOVE 150 PERCENT OF NORMAL IN THE TROPICAL PLUME. AREA PROFILES AND WATER VAPOR LOOP INDICATE A WEAK SHEAR ZONE ALOFT FROM WEST TEXAS INTO WESTERN KANSAS WITH PERHAPS EMBEDDED WAVES WORKING THEIR WAVE NORTHEAST. ANOTHER APPARENT CIRCULATION WAS OVER CENTRAL OKLAHOMA THOUGH NOT SUPPORTED BY PROFILER DATA. LOW LEVELS SOMEWHAT WARMER WITH MANY TEMPS AROUND 90F AT 19Z. SURFACE PATTERN IS RATHER DIFFUSE...BUT WEAK PRESSURE FALLS IN THE NORTHERN HIGH PLAINS AND DEEPER MIXING IN SOUTHERN PORTIONS OF THE LOCAL AREA HAVE CREATED WEAK MOISTURE CONVERGENCE OVER SOUTHEAST NEBRASKA AND NORTHEAST KANSAS. RADAR IMAGERY NEAR 20Z INDICATING PRECIPITATION BEGINNING TO DEVELOP FROM NORTHWEST KANSAS INTO SOUTHWEST IOWA AND ALSO IN SOUTHEAST KANSAS AND EXPECT THIS TO INCREASE IN COVERAGE EARLY ON AS CONVECTIVE TEMPERATURES ARE REACHED WITH WEAK FORCING AT THE SURFACE AND ALOFT...AIDED FURTHER BY LIKELY OUTFLOW BOUNDARIES. DEPENDING ON EXTENT OF EARLY CONVECTION...MAY SEE A BREAK IN THE LATE EVENING BEFORE WEAK LOW LEVEL JET KICKS IN WITH MOISTURE CONVERGENCE CENTERED OVER THE EASTERN KS/NE BORDER. BEST CHANCES OVERNIGHT SHOULD BE HERE WITH LESSER CHANCES TO THE SOUTHEAST IN LESSER MOISTURE. PRECIPITATION CHANCES HARD TO PIN DOWN FOR FRIDAY WITH POSSIBLE OUTFLOW BOUNDARIES...LINGERING UPPER TROF...AND STILL HIGH MOISTURE LEVELS. LOW LEVELS PROGGED TO WARM FURTHER OVER MUCH OF THE AREA SO POTENTIAL WILL BE THERE FOR HOTTER TEMPS BARRING SIGNIFICANT CLOUD COVER. THIS MAY BE THE CASE IN THE NORTH WERE BACKED LOW LEVEL FLOW MAY AID IN STRATUS FORMATION...BUT THINK THIS WILL REMAIN NORTH FOR THE DAY ANYWAY. HAVE HIGHEST POPS IN THE NORTH WHERE LOW LEVEL CONVERGENCE IS LIKELY TO BE MAXIMIZED. IN THE LATER PERIODS...THE TRANSITION IN THE FLOW PATTERN APPEARS WILL BE TAKING PLACE PER HPCS EXTENDED FCST DISCUSSION. FRONTAL BOUNDARY MVG THROUGH TMRW NIGHT WILL BRING A ROUND OF CONVECTION THAT COULD CONTAIN SOME ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAIN...BUT IN FOLLOWING THE NAM, WILL BE ENDING PCPN FROM NW TO SE DURING SATURDAY. SCNDRY UPPER WAVE DEPICTED ON NAM MVG INTO SRN CWA LATE SATURDAY AFTN MAY PROVIDE ENUF IMPETUS FOR LINGERING PCPN THAT AREA...IF MOISTURE PROFILE ALLOWS. OTRW WOULD TEND TO WANT TO DROP PCPN CURRENTLY FCST SATURDAY EVENING THAT PTN OF THE STATE. FOR NOW AND CONTINUITYS SAKE, WILL MAINTAIN LOW POPS SRN CWA SATURDAY EVENING BUT END BY MIDNIGHT. NO PCPN BEYOND THAT FOR REST OF FCST...ALTHOUGH WITH TRANSITION TO NWRLY FLOW, COULD BE IN LINE FOR SOME MORE CONVECTION IN ABOUT A WEEK GIVEN GFSS DEPICTION OF A WAVE TOPPING RDG AND HEADING OUR WAY BY EARLY THURSDAY. GOOD CONTINUITY ON THE WAVE BUT REMAINS TO BE SEEN WHETHER IT WILL BE A WX PRODUCER FOR US. RE. TEMPERATURES...SEE A VERY SLOW MODERATION UP IN TEMPS BY MIDWEEK AS SFC HIGH RETREATS FROM THE AREA. LOWERED DEW POINTS A BIT FROM EARLIER FCST AS HIGH SHOULD SUPPRESS HIGHER VALUES SOUTH OF THE CWA. RETURN FLOW WILL TAKE A WHILE TO RECOVER THE HIGHER DEW POINTS. TIME WILL TELL. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 17, 10:24 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1024 AM CDT THU AUG 17 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-181530- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1024 AM CDT THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA. A FEW SEVERE THUNDERSTORMS MAY DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS AND PRODUCE DAMAGING STRAIGHT LINE WINDS. LOCALIZED FLOODING IS ALSO POSSIBLE FROM LATE THIS AFTERNOON ON INTO THE NIGHT...ESPECIALLY NORTH OF A LINE FROM CONCORDIA TO SENECA WHERE SIGNIFICANT RAINS FELL LAST NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES CONTINUE ACROSS MUCH OF THE AREA THROUGH EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:17 AM CDT | Flash Flood Watch | TOP | Clay, Cloud, Marshall, Ottawa, Republic, Washington | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.